MAUDE Adverse Event Report: SYNTHES GMBH 2.5 DRILL BIT QC 135 45 CALIBRATION; BIT, D¬RILL

SYNTHES GMBH 2.5 DRILL BIT QC 135 45 CALIBRATION; BIT, D¬RILL
Model Number 03.133.102
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 the surgeon complained that two of the pointed reduction forceps were dull on the tips.These forceps were tagged as broken to be removed from service.Additionally the surgical tech said that the 2.0 t6 driver was not holding screw good enough.No adverse events occurred and the surgery was successfully completed.No fragments were generated.There was no surgical delay.And no patient outcome.This complaint involves one (1) devices.This report is for one (1) 2.5 drill bit qc 135 45 calibration.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
The 2.5 drill bit went dull quickly.The patient did have very dense bone.

Brand Name
2.5 DRILL BIT QC 135 45 CALIBRATION
Common Device Name
BIT, D¬RILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16249916
Report Number8030965-2023-01021
Device Sequence Number20411345
Product Code HTW
UDI-Device Identifier10886982269614
UDI-Public(01)10886982269614
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.133.102
Device Catalogue Number03.133.102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 DRILL BIT QC 135 45 CALIBRATION.; 2.5 DRILL BIT QC 135 45 CALIBRATION.; REDUCTION FORCEPS POINTS SPEED LOCK 205.; REDUCTION FORCEPS POINTS SPEED LOCK 205.
Patient Age38 YR
Patient SexMale